Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 22, 2021, 6:01 PM CDT for Clarke County, Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2021, 6:01 PM CDT (23:01 UTC)
- Expired
- Aug 22, 2021, 6:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 40
County Clarke County, AL
The radar
The Mobile radar (KMOB), 115 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 986 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
570
WWUS84 KMOB 222301
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
601 PM CDT Sun Aug 22 2021
ALZ051>053-222345-
Clarke AL-Choctaw AL-Washington AL-
601 PM CDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of south central
Choctaw, north central Washington and west central Clarke Counties
through 645 PM CDT...
At 600 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles west of Coffeeville, or 20 miles north of Chatom, moving south
at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Coffeeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3179 8832 3186 8812 3162 8795 3152 8825
TIME...MOT...LOC 2300Z 338DEG 15KT 3176 8819
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
MMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 22, 4:07 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 22, 4:07 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
407 PM CDT Sun Aug 22 2021
.NEAR TERM UPDATE /Now Through Monday/...Regional radar mosaic
this afternoon is detecting only isolated showers and
thunderstorms moving southward across the forecast area. Deeper
convection is continuing to develop and expand in coverage north
of the area ahead of and in the vicinity of an upper level
disturbance slowly moving southward in the northerly flow aloft.
Latest models show signs of an appreciable coverage of showers and
thunderstorms to develop late this afternoon through the evening
hours as the disturbance gets closer to our area.
Kept coverage of precipitation at around 30 percent for the
remainder of the day, followed by an increase in coverage from 30
to 50 percent east of the Alabama River this evening. 2.0+ inch
PWATs are still maintained across southern portions of the CWA
into the early evening hours, while lowering slightly across the
north. A gradual downward trend to between 1.5 to 1.9 inches will
follow through Monday with the passage of the upper disturbance
and assoicated weak shortwave. SBCAPE values upwards of 2,500j/kg
with MLCAPE values towards 1,500j/kg, along with some slight
drying in the mid levels reflected in higher DCAPE values of 750
to 1,000j/kg, may promote stronger downdraft production late this
afternoon and evening. This convection is expected to continue
past midnight, mainly southeast of a line from Wiggins MS to
Butler AL, and taper down from north to south towards daybreak
Monday.
Opted for scattered PoPs (30 to 50 percent for Monday across the
southern 2/3rds of the forecast area, with isolated to rainfree
conditions across the north. Any storm that does manage to get
going will have strong wind gust potential, with DCAPE values
generally 1,000 to 1,300j/kg. With less cloud cover and convective
coverage, Monday will be a fairly hot day with mid 90's for
highs, with some isolated spots reaching the upper 90s. Heat
indices will range between 103 and 108. If confidence increases on
heat indices reaching the upper end of this range over a larger
area, a heat advisory may become necessary for Monday. /22
&&
.SHORT TERM /Monday Night Through Wednesday Night/...Upper level
high pressure will continue to dominate over the region through
at least Tuesday night. By midweek, an area of low pressure will
evolve into an inverted trough-like feature over Florida and
Georgia and begin progressing west into Alabama by late Wednesday
afternoon. At the surface, a weak boundary will linger over the
coast and stretch up over the east coast of the U.S. through
Tuesday. Meanwhile, high pressure will build over the Tennessee
Valley and east over the Appalachians. High pressure will also
persist over the Gulf of Mexico. This will lead to mainly south to
southeast flow through the period which will continue to usher in
moisture over the region. Model PWATs will be between 1.8-2.0
inches on Tuesday, then increase slightly to be between 1.9-2.1
inches Wednesday.
In terms of sensible weather, chances for scattered showers and
storms will begin over the Gulf and near the coast in the morning
on Tuesday then translate inland through the day, with the highest
coverage over our coastal counties (due to sea breeze
development). Like our typical diurnal/summertime pattern, chances
will then decrease through the evening. By late Tuesday night,
chances will increase once again over the Gulf and near the coast.
With higher PWATs, coverage will possibly be a bit higher area-
wide on Wednesday. Bulk shear will be around 25 knots, with
sufficient instability in the afternoon each day. Guidance also
suggests the presence of midlevel dry air and DCAPE over 1000 J/kg
on Tuesday. Therefore, wet microbursts are possible Tuesday
afternoon as well. Values for the wet microburst risk look to be a
bit less on Wednesday, which correlates to the deeper moisture
expected.
High temperatures will be in the lower to mid 90s Tuesday
afternoon, with a few spots locally higher. This, combined with
dew points in the 70s, will result in heat indices in the 102-107
degree range. Although, a few spots may be locally higher (to 109
degrees). This will be monitored with future model data to see if
these values looks to be more widespread (at which time a Heat
Advisory may be necessary). For now, these values remain under
criteria. As always in hot and humid conditions, it's important to
stay hydrated and limit strenuous outdoor activities. Lastly,
there is a LOW risk of rip currents from Monday night through at
least midweek. /26
&&
.EXTENDED TERM /Thursday Through Sunday/...The upper level inverted
trough mentioned in the short term will progress westward over
the Deep South through late week, but become more diffuse as it
does. Upper level high pressure is anticipated to build back into
the region by the weekend. Surface high pressure will meanwhile
continue to dominate over the Appalachians through the extended
term period. East to southeasterly flow will persist from late
week through the weekend and keep moisture levels elevated.
Although model PWATs look to be slightly lower on Thursday
(1.7-2.0 inches), from Friday onward values will generally range
from 1.8-2.2 inches. At this time, kept with persistence and
maintained likely PoPs through the extended term. However, this
will be monitored for higher chances, especially late in the work
week, due to the upper level low pressure/inverted trough.
Overall, shower and storm chances will be greatest during the
daytime hours, with a decrease in the evening and overnight. High
temperatures are expected to be in the upper 80s to lower 90s
through the weekend, with low temperatures a touch lower than
we've seen recently (lower 70s inland and mid 70s near the
coast). /26
&&
.MARINE...Light to occasionally moderate southwesterly to westerly
flow will continue through Monday, becoming southerly on Tuesday.
Southeasterly to easterly flow will then take hold midweek
through the remainder of the period. Seas will remain around 1 to
2 feet into midweek, building to 3 to 4 feet Thursday and Friday
due to the southeasterly to easterly fetch. /22
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 76 94 76 93 75 91 73 90 / 30 40 20 60 20 70 30 70
Pensacola 79 93 79 91 78 90 76 89 / 40 50 40 60 20 70 40 70
Destin 80 91 80 88 79 87 77 87 / 50 50 40 60 30 70 40 70
Evergreen 74 96 75 95 74 93 73 91 / 40 30 10 50 10 60 30 70
Waynesboro 74 93 73 94 74 93 72 90 / 20 20 0 30 10 60 20 70
Camden 74 93 73 94 74 93 73 91 / 30 20 0 20 10 60 20 60
Crestview 74 93 75 93 73 91 72 90 / 50 50 30 60 20 70 40 70
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk until 6 PM CDT this evening for ALZ265-266.
FL...High Rip Current Risk until 6 PM CDT this evening for FLZ202-204-
206.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Aug 22, 5:09 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Mobile AL
509 PM CDT Sun Aug 22 2021
ALZ054-222245-
Wilcox AL-
509 PM CDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of southeastern Wilcox
County through 545 PM CDT...
At 506 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Pine Apple, or 10 miles east of Camden, moving
southeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Camden and Pine Apple.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3205 8718 3205 8706 3193 8691 3183 8691
3183 8711 3199 8737 3206 8718
TIME...MOT...LOC 2206Z 313DEG 19KT 3197 8711
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JEHSpecial weather statement, Aug 22, 6:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
601 PM CDT Sun Aug 22 2021
ALZ051>053-222345-
Clarke AL-Choctaw AL-Washington AL-
601 PM CDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of south central
Choctaw, north central Washington and west central Clarke Counties
through 645 PM CDT...
At 600 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles west of Coffeeville, or 20 miles north of Chatom, moving south
at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Coffeeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3179 8832 3186 8812 3162 8795 3152 8825
TIME...MOT...LOC 2300Z 338DEG 15KT 3176 8819
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:25 PM CDT | Special Weather Statement | MOB | Escambia | 50 min |
| Aug 22, 6:01 AM CDT | Rip Current Statement | MOB | Baldwin, Mobile | 12 hr |
| Aug 22, 5:09 PM CDT | Special Weather Statement | MOB | Wilcox | 36 min |
| Aug 22, 5:40 PM CDT | Areal Flood Advisory | MOB | Choctaw, Clarke | 106 min |
| Aug 22, 6:39 PM CDT | Special Weather Statement | MOB | Crenshaw | 36 min |
| Aug 21, 8:24 PM CDT | Areal Flood Advisory | MOB | Okaloosa | 3 hr |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.